Alert archive / Wyoming / High Wind Warnings in 2014

High Wind Warning 18, NWS Riverton, WY

April 22, 2014Fremont County, Wyoming

NWS Riverton, WY issued this high wind warning at Apr 22, 2014, 2:12 PM MDT for Fremont County, Wyoming. It took effect at Apr 22, 2014, 3:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 2014, 2:12 PM MDT (20:12 UTC)
In effect from
Apr 22, 2014, 3:00 PM MDT
Expired
Apr 23, 2014, 3:00 AM MDT
In force
12 hr
Issued by
NWS Riverton, WY

County Fremont County, WY

The radar

The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.2 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2014-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2014-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2539 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

024 
WWUS75 KRIW 222012
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
212 PM MDT TUE APR 22 2014

...VERY STRONG WINDS EXPECTED IN THE LANDER FOOTHILLS THROUGH 3 AM WEDNESDAY...

.AN APPROACHING COLD FRONT AND VERY STRONG SOUTHERLY FLOW AHEAD OF
IT COMBINED WITH SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCE A
FAIRLY HIGH POTENTIAL OF HIGH WIND ACROSS THE AREA THROUGH THE
EARLY MORNING HOURS WEDNESDAY.

WYZ018-230900-
/O.NEW.KRIW.HW.W.0018.140422T2100Z-140423T0900Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
212 PM MDT TUE APR 22 2014

...HIGH WIND WARNING IN EFFECT UNTIL 3 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 AM MDT WEDNESDAY. 

* SUMMARY AND TIMING...SOUTHWEST WINDS WILL INCREASE THE REMAINDER
  OF THE AFTERNOON AND REMAIN STRONG MUCH OF THE NIGHT AS A COLD
  FRONT APPROACHES AND MOVES THROUGH THE AREA. ANY NEARBY SHOWERS
  OR ISOLATED THUNDERSTORMS WILL HAVE THE CAPABILITY TO FURTHER
  INCREASE THE WINDS.

* WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS OVER 60 MPH AT TIMES.

* IMPACTS...TRAVELLERS SHOULD BE PREPARED FOR VERY STRONG
  CROSSWINDS ACROSS THE LANDER FOOTHILLS. RESIDENTS SHOULD SECURE
  ANY LOOSE OUTDOOR ITEMS BEFORE THE STRONGEST WINDS HIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

SKRBAC
2 follow-up statements
309 
WWUS75 KRIW 230512
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1112 PM MDT TUE APR 22 2014


WYZ018-230900-
/O.CON.KRIW.HW.W.0018.000000T0000Z-140423T0900Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
1112 PM MDT TUE APR 22 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MDT WEDNESDAY...

* SUMMARY AND TIMING...A STRONG SOUTHWEST WIND WILL OCCUR THROUGH
  3 AM AS A COLD FRONT MOVES INTO THE REGION. SHOWERS MOVING OFF
  THE WIND RIVER RANGE WILL ALSO ADD TO THE HIGH WIND POTENTIAL.

* WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS OVER 60 MPH AT TIMES.

* IMPACTS...TRAVELLERS SHOULD BE PREPARED FOR VERY STRONG
  CROSSWINDS ACROSS THE LANDER FOOTHILLS. RESIDENTS SHOULD SECURE
  ANY LOOSE OUTDOOR ITEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
277 
WWUS75 KRIW 230834
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
234 AM MDT WED APR 23 2014

...HIGH WIND WARNING WILL EXPIRE AT 3AM...

WYZ018-230945-
/O.EXP.KRIW.HW.W.0018.000000T0000Z-140423T0900Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
234 AM MDT WED APR 23 2014

...HIGH WIND WARNING WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING.


$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Apr 22, 2:05 PM MDT, 7 minutes earlier.

Area forecast discussion, Apr 22, 2:05 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
205 PM MDT TUE APR 22 2014

.SHORT TERM...TONIGHT AND WEDNESDAY

UPDATED TO ADD A SEVERE THUNDERSTORM WATCH UNTIL 04Z FOR
PARK...TETON AND LINCOLN COUNTIES. CONFINING PARK COUNTY
TO JUST YELLOWSTONE NATIONAL PARK AND THE ABSAROKAS FOR
NOW NOT THE LOWER ELEVATIONS OF PARK COUNTY.

SHOWERS ALREADY FORMING IN THE SOUTHWEST AND EVEN CENTRAL PORTIONS
WITH A COUPLE LIGHTNING STRIKES IN THE SW BY NOON. IN BETWEEN THIS
FIRST SHORTWAVE AND OUR MAIN SYSTEM AND COLD FRONT IS A CLEAR SLOT
OVER ERN ID THAT IS ALREADY FILLING WITH SOME DEVELOPING CONVECTION.
MORNING FORECAST SOUNDINGS INDICATE SOME MODEST CAPE IN THE WEST
THIS AFTERNOON...ESPECIALLY THE NW WITH 400-700 J/KG POSSIBLE ALONG
WITH FAVORABLE SHEAR PROFILE IN THE FIRST COUPLE KM TO GET SOME
STRONGER CELLS FIRING. WILL KEEP OUR SVR WORDING IN THE FAR W AND NW
THROUGH 02Z FOR THIS POTENTIAL. HIGHEST RISK IS WIND DAMAGE BUT A
COUPLE CELLS COULD PRODUCE SOME MARGINALLY SEVERE HAIL. EAST OF THE
DIVIDE...THERE IS ALSO SOME CAPE IN THE FORECAST SOUNDING WITH
200-400 J/KG IN SPOT. SO IDEA OF AT LEAST ISOLATED THUNDERSTORMS
ALONG WITH SOME SHOWERS IS STILL GOOD THERE. OTHERWISE...WINDY TO
VERY WINDY WITH STILL SOME POTENTIAL OF HIGH WINDS MAINLY THIS
EVENING ALONG THE EAST SLOPE OF THE WIND RIVER MTNS AND LANDER
FOOTHILLS AS COLD FRONT APPROACHES AND STRONG JET ALOFT MOVES IN.
WILL LOOK CLOSELY AT WHETHER WE NEED A HIGH WIND WARNING OR STRONGLY
WORDED SPS. ANY SHOWERS OR THUNDERSTORMS IN THE AREA WILL ADD TO THE
OVERALL AMBIENT GRADIENT FLOW SIMILAR TO A COUPLE DAYS AGO. THE WIND
RIVER BASIN UP TO DUBOIS WILL ALSO HAVE TO BE WATCHED AS THE FRONT
APPROACHES AND BLASTS THROUGH. TIMING IS LATER THAN OPTIMUM SO THAT
MAY HELP BUT STILL IT NEEDS TO BE WATCHED. AFTER THE INITIAL BLAST
OF SHOWERS AND THUNDERSTORMS OUT WEST...THE SNOW LEVEL WILL LOWER
FROM 10K FEET TO THE VALLEY FLOOR BY MIDNIGHT WITH OFF AND ON SNOW
SHOWERS THROUGH THE DAY WEDNESDAY. EAST OF THE DIVIDE...IT WILL BE
20-25 DEGREES COOLER WITH STRONG WEST TO NORTHWEST WIND AND A FEW
SHOWERS AROUND...ESPECIALLY NEAR THE FOOTHILLS AND UP NORTH. A
BETTER CHANCE IN THE FAR NORTH WITH THE SWD MOVING FRONT IN THE
MORNING.

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY

THERE SHOULD BE A GRADUAL WANING IN ACTIVITY WEDNESDAY NIGHT AS THE
TROUGH AXIS MOVES AWAY TO THE EAST AND HEIGHTS BEGIN TO BUILD. WE
STILL HAVE SOME NORTHWEST FLOW WHICH CAN NOT BE TRUSTED...ESPECIALLY
THIS YEAR. ALSO...BOTH THE NAM AND GFS ARE SHOWING SOME 50 KNOT
WINDS AT 700 MILLIBARS SO THIS WILL HAVE TO BE WATCHED FOR POTENTIAL
HIGH WIND HIGHLIGHTS. WIND SHOULD DECREASE LATER AT NIGHT AS THE
PRESSURE GRADIENT SLACKENS AS THE TROUGH MOVES AWAY.

WE SHOULD THEN ENTER A LULL IN THE WEATHER AS SOME FLAT...SHORT WAVE
RIDGING BUILDS ACROSS THE STATE. THERE WILL STILL BE A BIT OF ENERGY
RIDING OVER THE TOP OF THE RIDGE SO WE HAVE MAINTAINED SOME POPS
ACROSS THE NORTHWESTERN MOUNTAINS. HOWEVER...ANY AMOUNTS ARE
EXPECTED TO BE LIGHT. ALL MODELS HAVE TRENDED DRIER EAST OF THE
DIVIDE SO WE REMOVED POPS FROM MOST AREAS EXCEPT FOR THE MOUNTAINS.
WE STILL EXPECT BREEZY CONDITIONS FOR MANY AREAS AS WELL ALTHOUGH
NOT AS WINDY AS THE PREVIOUS COUPLE OF DAYS. TEMPERATURES SHOULD
REBOUND CLOSE TO NORMAL LEVELS WITH MORE SUNSHINE AND RISING
THICKNESSES.

THE BREAK IS EXPECTED TO BE A SHORT ONE HOWEVER AS THE NEXT PACIFIC
SYSTEM AND COLD FRONT APPROACH FROM THE WEST ON FRIDAY. THERE ARE
SOME SLIGHT TIMING DIFFERENCES WITH THE ONSET OF THE PRECIPITATION
SO MADE FEW CHANGES TO THE TIMING AT THIS TIME. PRECIPITATION WILL
SPREAD INTO WESTERN AREAS ESPECIALLY IN THE AFTERNOON WITH SNOW
LEVELS RUNNING AROUND 8000 TO 9000 FEET. MEANWHILE...AREAS EAST OF
THE DIVIDE SHOULD HAVE ONE MORE DRY DAY WITH DOWNSLOPING FLOW
KEEPING THINGS DRY. THIS SHOULD ALSO KEEP MILD TEMPERATURES IN THE
FORECAST THROUGH THAT DAY AS WELL.

PRECIPITATION THEN BEGINS TO SPREAD EAST OF THE DIVIDE INITIALLY ON
FRIDAY NIGHT. HOWEVER...THE STEADIEST PRECIPITATION SHOULD HOLD OFF
UNTIL SATURDAY AFTERNOON WHEN THE BEST FORCING ARRIVES.
MEANWHILE...WEST OF THE DIVIDE IT STILL LOOKS FAIRLY UNSETTLED WITH
SNOW IN THE MOUNTAINS AND A MIX OF RAIN AND SNOW ACROSS THE VALLEYS
WITH SNOW LEVELS INITIALLY RUNNING AROUND 8000 FEET THEN FALLING TO
THE VALLEY FLOORS AT NIGHT. THERE APPEARS TO BE POTENTIAL FOR A GOOD
SNOWFALL ACROSS THE AREA ALTHOUGH AMOUNTS ARE UNCERTAIN THIS FAR
OUT.

THEN LEE CYCLOGENESIS OCCURS EAST OF THE ROCK MOUNTAINS AND AN
UPPER LEVEL LOW MOVES NORTHWARD ACROSS THE EASTERN DAKOTAS FOR
SATURDAY NIGHT AND SUNDAY. UNSETTLED WEATHER STILL LOOKS TO HANG
AROUND THROUGH SUNDAY. PRECIPITATION TYPE LOOKS TO BE SNOW IN THE
MOUNTAINS. AS FOR THE VALLEYS...AGAIN STILL SOME UNCERTAINTY. ONE
THING THAT IS CERTAIN IS THAT THE EXTENDED GFS MOS GUIDANCE
TEMPERATURES ARE WAY TOO WARM. AGAIN...LITTLE CHANGE WAS MADE TO
CONTINUITY. THE MODELS THEN GO SPLITS VILLE FOR EARLY NEXT WEEK WITH
THE EUROPEAN KEEPING THINGS UNSETTLED AND GFS DRYING THINGS OUT.
WITH THE THREAT OF SEVERE WEATHER TODAY...WE LEFT CONTINUITY ALONE.

&&

.AVIATION.../00Z ISSUANCE/

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

VFR CONDITIONS WILL OCCUR TODAY AND TONIGHT EXCEPT DURING PASSING
SHOWERS AND EVENING THUNDERSTORMS. EXPECT A STRONG AND GUSTY WIND AT
MOST TERMINAL SITES THROUGH TONIGHT. A STRONG COLD FRONT WILL PUSH
EAST OF THE DIVIDE BETWEEN 05Z AND 10Z WEDNESDAY. ISOLATED SHOWERS
WILL OCCUR WITH THE FRONTAL PASSAGE ALONG WITH A WIND SHIFT TO THE
WEST. A STRONG WEST TO NORTHWEST WIND WILL BLOW AT MOST TERMINAL
SITES ON WEDNESDAY. SEE INDIVIDUAL TERMINAL SITES FOR MORE DETAILS.

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

WIDESPREAD SHOWERS WILL PREVAIL THROUGH TONIGHT WITH SCATTERED
THUNDERSTORMS THROUGH 03Z. MOST TERMINAL SITES WILL HAVE A STRONG
AND GUSTY WIND. A FEW OF THESE THUNDERSTORMS IN THE FAR WEST MAY
BE SEVERE WITH DAMAGING WIND GUSTS OVER 60 MPH AND HAIL. LOCAL MVFR
CONDITIONS MAY OCCUR OVER AND NEAR THE MOUNTAINS THROUGH THE EARLY
EVENING WITH DEVELOPING MOUNTAIN OBSCURATIONS. A STRONG COLD FRONT
WILL MOVE THROUGH THE WEST BETWEEN 00Z AND 05Z WEDNESDAY. THIS WILL
USHER IN COLDER AIR WITH RAIN SHOWERS TURNING TO SNOW SHOWERS. THE
WESTERN MOUNTAINS WILL SEE SNOW SHOWERS TONIGHT WITH WIDESPREAD MVFR
TO IFR CONDITIONS. AS THE FRONT MOVES ACROSS THE WEST THE WIND WILL
SHIFT TO THE WEST OR SOUTHWEST AND WILL BE GUSTY. IT WILL REMAIN
WINDY THROUGH WEDNESDAY ACROSS THE WEST WITH SNOW SHOWERS CONTINUING
MUCH OF THE DAY. SEE INDIVIDUAL TERMINAL SITES FOR MORE DETAILS.

&&

.FIRE WEATHER...

...HAZARDOUS BURNING CONDITIONS THROUGH WEDNESDAY...

A STRONG COLD FRONT WILL MOVE EAST ACROSS THE AREA THROUGH TONIGHT
WITH STRONG WINDS...SHOWERS AND EVEN SOME THUNDERSTORMS. SHOWERS AND
THUNDERSTORMS WILL BE MUCH MORE NUMEROUS WEST OF THE DIVIDE WITH
MORE ISOLATED SHOWERS AND THUNDERSTORMS EAST OF THE DIVIDE. RH'S IN
THE TEENS AND 20S COMBINED WITH THE VERY STRONG WIND WILL KEEP THE
RISK OF ANY FIRES GETTING OUT OF CONTROL RATHER HIGH IF THEY OCCUR
EAST OF THE DIVIDE ESPECIALLY. IT WILL CONTINUE VERY WINDY THROUGH
WEDNESDAY. WEDNESDAY WILL ALSO BE CONSIDERABLY COOLER THAN TUESDAY
BUT STILL RATHER DRY EAST OF THE DIVIDE WITH MIN RH'S IN THE TEENS
AND 20S.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH FOR PARK...LINCOLN AND TETON COUNTIES
UNTIL 10 PM MDT.
HIGH WIND WARNING UNTIL 3 AM MDT WEDNESDAY WYZ018.

&&

SHORT TERM...SKRBAC
LONG TERM...HATTINGS
AVIATION...SKRBAC
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Apr 22, 7:44 AM MDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
744 AM MDT TUE APR 22 2014

WYZ001>020-022>030-231200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
744 AM MDT TUE APR 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

...STRONG TO POTENTIALLY SEVERE STORMS POSSIBLE IN THE NORTHWEST
THIS AFTERNOON...

INCREASING RAIN SHOWERS AND THUNDERSTORMS...MAINLY IN THE WEST. SOME
OF THE STRONGER CELLS COULD PRODUCE STRONG WIND GUSTS AND HAIL. A
COUPLE THUNDERSTORMS COULD BECOME VERY STRONG TO EVEN SEVERE IN THE
NORTHWEST INCLUDING THE JACKSON AREA NORTH TO YELLOWSTONE NATIONAL
PARK.

VERY WARM AND WINDY CONDITIONS WILL RESULT IN ELEVATED FIRE
DANGER IN THE CENTRAL AND SOUTH. ALSO MINOR TO MODERATE RISES ON
STREAMS COULD OCCUR LATE THIS AFTERNOON INTO TONIGHT IN THE MOUNTAIN
FOOTHILLS...BUT FLOODING IS NOT EXPECTED.

SNOW AND RAIN WILL INCREASE THIS EVENING AS A STRONG COLD FRONT
APPROACHES THE WEST AND RAPIDLY MOVES EAST OVERNIGHT...LEADING TO A
WIND SHIFT TO THE WEST AND SOME STRONG GUSTY WINDS WITH THE FRONT.
THERE COULD BE A FEW BURSTS OF HEAVY SNOW WITH THE FRONT AS WELL...
ESPECIALLY ACROSS THE HIGHER ELEVATION PASSES. TRAVEL OVER HIGH
MOUNTAIN PASSES COULD BE DIFFICULT OVERNIGHT WITH THIS SUDDEN CHANGE
IN CONDITIONS. THOSE WHO ARE STILL DEALING WITH CALVING MAY REQUIRE
EXTRA PROTECTION OVERNIGHT AS TEMPERATURES DIP...HUMIDITY AND PRECIP
CHANCES RISE AND WINDS REMAIN GUSTY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY AND WEDNESDAY NIGHT...SNOW ACCUMULATIONS POSSIBLE IN THE
NORTHERN AND WESTERN MOUNTAINS. STRONG DOWNSLOPE WINDS LIKELY ACROSS
CENTRAL AND SOUTHERN WYOMING DURING THE DAY WEDNESDAY.

SATURDAY AND SUNDAY...SIGNIFICANT MOUNTAIN SNOWFALL POSSIBLE.
ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS OVER 45 MPH...HAIL OF
ANY SIZE...HEAVY RAINFALL...OR ANY OTHER SIGNIFICANT WEATHER
PHENOMENA.

TEAM RIVERTON

In the hours before

Special weather statement, Apr 22, 2:07 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
207 PM MDT TUE APR 22 2014

WYZ014-015-017>019-026-030-222045-
EAST SWEETWATER COUNTY WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE
WY-LANDER FOOTHILLS WY-UPPER GREEN RIVER BASIN WY-WIND RIVER BASIN
WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST WY-
207 PM MDT TUE APR 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN SUBLETTE...
NORTHERN SWEETWATER AND SOUTHEASTERN FREMONT COUNTIES UNTIL 245 PM
MDT...

AT 202 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF STATE HWY 28 MILE MARKER 60...OR
24 MILES SOUTH OF LANDER...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
U.S. HWY 287 MILE MARKER 60 AND U.S. HWY 287 MILE MARKER 50 AROUND
220 PM MDT.
SAND DRAW AND STATE HWY 135 MILE MARKER 20 AROUND 240 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4320 10810 4285 10749 4209 10869 4232 10911
TIME...MOT...LOC 2007Z 224DEG 35KT 4254 10851

HATTINGS

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 2:07 PM MDTSpecial Weather StatementRIWFremont38 min
Apr 22, 3:11 PM MDTSpecial Weather StatementRIW49 min
Apr 22, 3:29 PM MDTSpecial Weather StatementRIWPark46 min
Apr 22, 3:39 PM MDTSpecial Weather StatementRIWWashakie51 min
Apr 22, 3:46 PM MDTSpecial Weather StatementRIWJohnson44 min
Apr 22, 3:51 PM MDTSpecial Weather StatementRIWFremont39 min
Apr 22, 3:57 PM MDTSpecial Weather StatementRIWNatrona48 min
Apr 22, 4:10 PM MDTSpecial Weather StatementRIWBig Horn50 min
Apr 22, 4:23 PM MDTSpecial Weather StatementRIWBig Horn37 min
Apr 22, 4:32 PM MDTSpecial Weather StatementRIWJohnson43 min

Nearby

High Wind Warnings in Wyoming, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.